Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2000, 3:11 PM CDT for Christian County, Todd County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 3:11 PM CDT (20:11 UTC)
- Expired
- May 27, 2000, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, KY, Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:18 PM CDT | Hail 1 | Oak Grove, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:40 PM CDT, 31 minutes earlier.
Area forecast discussion, May 27, 2:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT SAT MAY 27 2000 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND THUNDERSTORM ACTIVITY TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH FLOODING. LATEST SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER CENTRAL IOWA. A WARM FRONT EXTENDED EAST ACROSS NORTHERN ILINOIS AND INDIANA AND A COLD FRONT EXTENDED SOUTHWEST ACROSS CENTRAL MISSOURI INTO ANOTHER AREA OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA. IN RESPONSE TO UPPER LOW DIGGING SE ACROSS THE NORTHERN PLAINS...THE FRONT WILL CROSS THE REGION TONIGHT. ETA/NGM/AVN FROPA SOLUTIONS SLIGHTLY DIFFERENT BUT BY 18HRS ETA DEVELOPS PRE-FRONTAL TROUGH. NGM SLIGHTLY SLOWER THAN AVN SO WILL GO WITH COMPROMISE WHICH WILL PUT THE COLD FRONT TO THE MISSISSIPPI RIVER AROUND MIDNIGHT. 1000-500MB RH VALUES CLEARLY HIGHER OVER THE SOUTHERN HALF OF THE CWA WHERE HIGHEST RAINFALL TOTALS ALREADY EXIST. ALTHOUGH FORECAST PRECIPITABLE WATER AMOUNTS REMAIN HIGH ACROSS ALL OF THE REGION TONIGHT...WILL ONLY CONTINUE FFA OVER SOUTHERN HALF BUT WILL END IT AT MIDNIGHT OVER THE SOUTHWESTERN SECTIONS AND CONTINUE IT ALL NIGHT OVER THE SOUTHEASTERN SECTIONS. IN WAKE OF UPPER LOW...UPPER RIDGE BEGINS TO BUILD ACROSS REGION BUT BEFORE THAT HAPPENS MRF BRINGS NEXT SYSTEM ACROSS FA ON TUESDAY. .PAH...FLASH FLOOD WATCH THROUGH MIDNIGHT SOUTHWEST...ALL NIGHT SOUTHEAST. PACKETT
In the hours before
Special weather statement, May 27, 11:34 AM CDT, 3 hours 37 minutes before
MOZ108>110-112-114-271730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE ARKANSAS STATE LINE... AT 1130 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS GENERALLY SOUTH OF HIGHWAY 60. LEADING EDGE OF THE STORMS WILL REACH THE MISSISSIPPI RIVER BY 1230 PM CDT. ANTICIPATE BRIEF WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY FOR FLASH FLOODING. SOME TOWNS IN THIS AREA INCLUDE...GIDEON...HARTZELL... FRAILIE AND PORTAGEVILLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 12:57 PM CDT, 2 hours 14 minutes before
KYZ001>003-006-MOZ112-114-271900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1257 PM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE... AT 1255 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF PADUCAH. THE LEADING EDGE OF THE STORMS WILL REACH MAYFIELD BY 130 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY MISSOURI AND FULTON COUNTY KENTUCKY FOR FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS SITATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 1:25 PM CDT, 1 hour 46 minutes before
KYZ006-008-009-012-017-022-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE... AT 123 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF PADUCAH AND BENTON. THE LEADING EDGE OF THE STORMS WILL REACH MURRAY BY 200 PM CDT AND HOPKINSVILLE AROUND 230 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 2:25 PM CDT, 46 minutes before
KYZ001>006-008-009-012-013-016-017-020>022-MOZ108>112-114-272030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH 375 HAS BEEN REPLACED BY TORNADO WATCH 378. WEST KENTUCKY COUNTIES IN TORNADO WATCH 378 INCLUDE: CALLOWAY...TRIGG...CHRISTIAN...TODD...CALDWELL...HOPKINS... MUHLENBERG AND MCLEAN. TORNADO WATCH 378 IS IN EFFECT UNTIL 800 PM CDT. HE TENNESSEE STATE LINE... STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Local storm report, May 27, 2:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM HARDIN KY FLOOD
05/27/00 MARSHALL THREE INCHES OF WATER ON
HIGHWAY 80 WEST OF HARDIN
DABSpecial weather statement, May 27, 2:53 PM CDT, 18 minutes before
KYZ012-016-017-021-022-272100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 253 PM CDT SAT MAY 27 2000 ...STRONG WINDS AND LOCALLY HEAVY RAINS POSSIBLE... AT 250 PM...PADUCAH RADAR SHOWED STRONG TO SEVERE THUNDERSTORMS JUST SOUTH OF THE TENNESSEE STATE LINE. THE STORMS WERE MOVING EAST... BUT COULD STILL AFFECT PARTS OF WESTERN KENTUCKY EAST OF THE LAKES... FROM AROUND CADIZ EAST TOWARD HOPKINSVILLE AND ELKTON...WITH SOME GUSTY WINDS AND HEAVY RAIN. THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. GUSTY WINDS 40 TO 50 MPH ARE ALSO POSSIBLE. THE STORMS WILL AFFECT COMMUNITIES MAINLY EAST OF CADIZ BETWEEN 300 AND 400 PM...ESPECIALLY FROM AROUND HOPKINSVILLE TO ELKTON. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:12 AM CDT | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Trigg | 4 hr |
| May 27, 12:25 PM CDT | Flash Flood Warning | PAH | Fulton | 3 hr |
| May 27, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 63 min |
| May 27, 2:33 PM CDT | Flash Flood Warning | PAH | Calloway, Trigg | 117 min |
| May 27, 3:26 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 2 hr |
| May 27, 3:45 AM CDT | Flash Flood Warning | PAH | New Madrid | 5 hr |
| May 27, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.